Hi! I have posted a few times in the past. Recently my gastroparesis/GERD (non diabetic) is worse. I get totally full from eating 1/2 banana even. I'm 41. Should I ask my gastro guy about domperidone (? sp) in that does it help this? Every time I eat anything, I end up burping it back up. This is raising havoc on my esophagus and emotions. I am now living on gatorade and vanilla yogurt, which also leaves me feeling full. I take prilosec 20 mg in the morning, Axid in the evening. Nothing seems to help. I can't take Reglan, it makes me feel nuts!!
HELP!!! Does anyone know of studies/good gastroparesis doctor in the So. NH/Boston, MA area?? Thanks. Kim
Hi again jeannine,
I was writing you a long response, and got kicked off, so I will have to shorten it. I also have idiopathic gastroparesis...I've had it for about six years. I've written you before. My doctor (Dr. Koch at Hershey) told me that sometimes people get a lot better, sometimes they get a little better, and sometimes they don't. I think I'm a don't. I haven't improved over six years...if anything, gotten a little worse. I have been on TPN since December when I was in the hospital and I really hate that. I'm having a rough time with my last semester of college. I am supposed to graduate in three weeks, and I am way behind in all my classes because I've been so sick this semester! I'm supposed to go to grad school in the fall, and I don't want to be this sick! You're taking domperidone right? That's the only drug I can take with no serious complications (cardiac arrest because of my heart problem, prolonged QT). I don't have any other suggestions...it's trial and error with the food. I think Dr. Koch is thinking about sending me down to John's Hopkins for another opinion. I am also very concerned about my low weight and activity level. At one point i lost 31 pounds and weighed 78! I usually run around the 90's (I am 5'3") I have minimal activity because of the combination of gastroparesis and my heart probloem and have HP parking, which i hate because I used to play sports. I have not heard to much about the long term effects of malnutrition (in my case, my effects have been more short term, related to low potassium and then cardiac arrest). I am scared about the future though. I don't know about the next step for you, because I'm at a loss myself...I'm having a rough time and don't know what to do either. I heard the gastric pacer was approved by FDA a couple of weeks ago, but I think it is still for very few people. That might be an option. I am trying small bits at a time, and it's hard because I usually have a huge appetite, but then eat two crackers and almost throw up! I am craving real food and it's tough because I can't have it! I think that is my biggest struggle lately. The huge appetite, and then not being able to eat it.
I have a question for you though...I tried to get on disability a year ago because there's no chance I will ever be able to work enough to support myself. They told me that I am not disabled enough because I used to work in retail (10 hours a week, and not a chance I could do that now..it was before I got worse). i appealed it, and they still said I was not disabled enough. I know it is always difficult to get approved for this, and I'm not pursuing anymore at this point, but will have to in the future. My parents are also trying to keep me on their insurance plan by claiming me as a Handicap dependent, because I will gewt kicked off when I turn 23 in October, and I won't be able to work full time to have my own insurance! they are having difficulty getting me approved for that too. How did you get on disability? Was it really difficult? Did you have to go to court? I am not going after that now, but know it may be my only option in the future. I really want to work, but don't think I ill be able to full-time, or even close to it.
Sorry I wasn't much help...Hope it was a little help and support at least! Please feel free to e-mail me agian anytime. Good luck. ***@****
I AM A 50 YEAR OLD MALE.OVER THE LAST TWO YEARS I HAVE HAD SEVERE ABDOMINAL PAIN.THIS PAIN WOULD START TOWARDS THE CENTER AND RADIATE TO THE UPPER RIGHT.I ALSO HAD BACK PAIN BETWEEN THE SHOULDER BLADES.EVERY TIME I WENT TO THE EMERGENCY ROOM,THEY WOULD RUN A EKG.WHEN MY EKG CAME OUT GOOD,THEY WOULD DIAGNOIS ME AS HAVING ACID REFLUX.I HAD A ULTRA SOUND,AN UPPER GI,A CAT SCAN,ALL CAME BACK SHOWING NO PROBLEM.IN MAY OF 1999,AFTER MANY OF THESE ATTACKS,I REQUESTED TO SEE A SURGEON.AFTER SEVERAL MORE TESTS,HE REMOVED MY GALLBLADDER .HE SAID IT WAS DISEASED AND THAT I HAD SLUDGE IN IT.I HAD NO MORE PROBLEMS FOR APPROX 5 MONTHS.THEN I STARTED HAVING THE SAME PAIN AGAIN.ALL DURING THIS TIME I WAS DRINKING ORANGE JUICE ON A DAILY BASIS.I QUIT DRINKING THIS AND CARBONATD DRINKS 2 MONTHS AGO AND I HAVENT HAD ANY MORE ATTACKS SINCE THEN.I FEEL MUCH BETTER AND BELIEVE THE SPASMS AND PAIN WAS OCCURING IN MY ESOPHAGUS.
i am not able to help you with your questions. but i am wondering if you can help me. I have just recently been diagnosed with Gastropareisis. I am 26yo., can you tell me what i am in for?...What meds. you are taking?...Any suggestions would help...I have been soooo upset and frustrated since I have been diagnosed, there doesn't seem to be much help out there...
Thank you in advance...
...if you just want someone to hear you vent your grief, email me at ***@****
Check at Mayo Clinic in Rochester, MN. They are doing research and tests there dealing with gastroparesis and are using different meds for this. Last I heard about Domperidone it was not all it was supposed to be.
I have been seeing the gastro dr who said that since my throwing up ahs stopped i could try to stop using the reglan when this has happened i get a pain in my back about even with my shoulder blades which seeds me back to the medicine cabnet for the Reglan that stops the pain. I have let it go and then become sick..could you help me with this. i am also not eating hardlyany red meat and am also bordering on hypoglycemia at times
i eat it seems like all day very little.I was told this could last for 6months to 2years he thinks it was from a virus.Also has any one have diahrrea and constipation with this I never know if it is from the medication or other wise I have also gone from 205 to 185 in a short amount of time. I hate feeling druged all the time. I have tryed riding my bike short distances to build my stamina back short hopes and lots of stops.could you all help with some of these questiions!!I have used the gicare diet and cut my faat intake to about 30 to 40gms a day. My E-mail if you care is ***@**** thanks